Alert archive / New Jersey / Special Marine Warnings in 2008

Special Marine Warning 101, NWS Philadelphia/Mount Holly

October 25, 2008

NWS Philadelphia/Mount Holly issued this special marine warning at Oct 25, 2008, 6:54 PM EDT. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 25, 2008, 6:54 PM EDT (22:54 UTC)
Expired
Oct 25, 2008, 8:15 PM EDT
In force
81 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

The radar

The Dover AFB radar (KDOX), 45 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2008-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 113 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2008-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
113 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS51 KPHI 252254
SMWPHI
ANZ430-431-260015-
/O.NEW.KPHI.MA.W.0101.081025T2254Z-081026T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
654 PM EDT SAT OCT 25 2008

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SPECIAL MARINE WARNING FOR THE...
  DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE...
  DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE...

* UNTIL 815 PM EDT

* AT 650 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS 34 KNOTS OR
  GREATER OVER SOUTHWESTERN DELAWARE...MOVING NORTHEAST AT 40 
  KNOTS.

* THIS STRONG THUNDERSTORM WILL AFFECT PARTS OF DELAWARE BAY BETWEEN
  715 PM AND 800 PM.

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

LAT...LON 3956 7556 3953 7552 3946 7553 3935 7537
      3935 7533 3930 7531 3930 7526 3925 7517
      3918 7514 3922 7504 3915 7488 3898 7496
      3897 7494 3878 7511 3884 7524 3893 7532
      3901 7533 3907 7540 3926 7541 3946 7559
TIME...MOT...LOC 2252Z 225DEG 38KT 3861 7554

$$

IOVINO
1 follow-up statement
000 
FZUS71 KPHI 252342
MWSPHI

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
742 PM EDT SAT OCT 25 2008

ANZ430-431-260015-
/O.CON.KPHI.MA.W.0101.000000T0000Z-081026T0015Z/
741 PM EDT SAT OCT 25 2008

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 815 PM EDT...

FOR THE FOLLOWING AREAS...
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE OVER
ATLANTIC COASTAL WATERS...
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE OVER
ATLANTIC COASTAL WATERS...
INCLUDING CAPE HENLOPEN...BRANDYWINE SHOAL LIGHT...BROWN SHOAL
LIGHT...CROSS LEDGE LIGHT...EAST POINT...FORTESQUE BEACH...FOURTEEN
FOOT BANK LIGHT...MIAH MAULL LIGHT AND SHIP JOHN SHOAL LIGHT...

AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM...PRODUCING STRONG WINDS 34 KNOTS OR GREATER 
OVER BROWN SHOAL LIGHT...MOVING NORTHEAST AT 40 KNOTS. WIND GUSTS TO
40 KNOTS WERE REPORTED AT BRANDYWINE SHOAL LIGHT. IN ADDITION OTHER
THUNDERSTORMS ARE MOVING ACROSS NORTHERN DELAWARE BAY NEAR SHIP JOHN
SHOAL LIGHT.
 
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

LAT...LON 3956 7556 3953 7552 3946 7553 3935 7537
      3935 7533 3930 7531 3930 7526 3925 7517
      3918 7514 3922 7504 3919 7502 3919 7498
      3915 7488 3898 7496 3896 7495 3878 7511
      3896 7525 3907 7540 3926 7541 3946 7559
TIME...MOT...LOC 2341Z 225DEG 38KT 3897 7507

$$

TFG

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Oct 25, 3:16 PM EDT, 3 hours 38 minutes earlier.

Area forecast discussion, Oct 25, 3:16 PM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
316 PM EDT SAT OCT 25 2008

.SYNOPSIS...
LOW PRESSURE WELL TO THE NORTH WILL CAUSE A COLD FRONT TO CROSS
THE AREA TONIGHT. HIGH PRESSURE OVER THE SOUTHEAST WILL RIDGE OVER
THE AREA SUNDAY WITH FAIR WEATHER EXPECTED. LOW PRESSURE IN THE
UPPER ATMOSPHERE AND A SURFACE COLD FRONT WILL MOVE IN SUNDAY
NIGHT AND REMAIN FOR THE EARLY PART OF THE WEEK WITH UNSETTLED
CONDITIONS. FAIR WEATHER WILL SETTLE IN FOR THE MIDDLE PART OF THE
WEEK AS ANOTHER HIGH MOVES IN FROM THE PLAINS STATES.

&&

.NEAR TERM /THROUGH TONIGHT/...
A STRONG FRONT WILL CROSS THE AREA FROM WEST TO EAST DURING THE
BEGINNING OF THE TONIGHT PERIOD. THE FRONT CAN ALREADY BE SEEN ON
THE REGIONAL RADAR LOOPS MOVING THROUGH EAST CENTRAL PA. IT IS
EXPECTED TO CROSS THE AREA THIS EVENING AND THE CHANCES FOR HEAVY
RAINS WILL DECREASE AFTER FROPA. ONCE THE FRONT PASSES, SCATTERED
SHOWERS WILL LINGER FOR A FEW HOURS AND THEN DRIER AND SLIGHTLY
COOLER AIR POUR IN TONIGHT AND SKIES WILL BECOME PARTLY CLOUDY TO
CLEAR AFTER MIDNIGHT. RIDGING MOVES IN QUICKLY, SO WINDS BEHIND
THE FRONT WILL NOT BE VERY STRONG. PATCHY FOG IS POSSIBLE LATER
TONIGHT.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
FAIR WEATHER WILL BE ACROSS THE AREA SUNDAY AS A RIDGE OF HIGH
PRESSURE NOSES ITS WAY OVER THE AREA FROM THE SOUTHEAST U.S. THE
UPPER TROUGH OVER THE GREAT LAKES WILL ALSO BE TRACKING THIS WAY
AND A SECOND FRONT, WITH COLDER AIR, WILL PRECEDE IT. THIS COLD
FRONT SHOULD MOVE THROUGH SUNDAY NIGHT. LITTLE IN THE WAY OF
SHOWER ACTIVITY WILL ACCOMPANY THE SECOND FRONT, BUT SLIGHT CHANCE
OR CHANCE POPS ARE INCLUDED IN THE FORECAST FOR NOW. MORE FAIR
WEATHER WILL BE ACROSS THE REGION MONDAY WITH TEMPERATURES
GENERALLY IN THE 50S.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
A HIGHLY AMPLIFIED UPPER FLOW WILL EXIST ACROSS THE COUNTRY DURING
THE BEGINNING OF THE EXTENDED PERIOD. A DEEP UPPER LOW WILL BE
ACROSS NEW ENGLAND WHILE A UPPER RIDGE WILL BE ACROSS THE WEST. AS
THE WEEK PROGRESSES, THE UPPER LOW WILL FILL AND LIGHT OFF TO THE
NORTHEAST WHILE A FLATTENED VERSION OF THE UPPER RIDGE MARCHES EAST
AND ARRIVES ON THE EAST COAST FRIDAY.

SURFACE LOW PRESSURE WILL BE MOVING OFF THE NEW ENGLAND COAST AND
INTO THE MARITIMES OF CANADA TUESDAY MORNING WHILE STRONG SURFACE
HIGH PRESSURE IS OVER THE CENTRAL PLAINS. NORTHWEST WINDS WILL BE BRINGING
COOL AND DRY AIR ACROSS OUR REGION. OVERALL, THE AREA WILL BE IN
A DRY REGIME THROUGH THE EXTENDED PERIOD, WITH THE BEST CHANCES
FOR ANY SHOWERS COMING ON TUESDAY WHEN THE UPPER LOW AND COLDEST
AIR ALOFT WILL BE LINGERING ACROSS OUR AREA. WE WILL MAINTAIN
SLIGHT CHANCES FOR MOST AREAS (SAVE THE SOUTHERN AREAS - DRY). I
WILL ONLY EXTEND THE SLIGHT CHANCES INTO WEDNESDAY ONLY FOR THE
SOUTHERN POCONOS. IT MAY BE COLD ENOUGH FOR SOME FLURRIES IN THE
POCONOS TUE NIGHT INTO WED MORNING, BUT THIS IS NOTHING TOO
UNUSUAL FOR THE AUTUMN.

TEMPERATURES WILL BE 5 TO 10 DEGREES BELOW NORMAL FOR THE MIDDLE
PART OF THE UPCOMING WEEK, WITH MODERATING READINGS (BACK TO NEAR
NORMAL) FOR THE END OF THE WEEK AND THE WEEKEND.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
THE COLD FRONT CONTINUES TO TRUDGE EAST. LOOKS LIKE IT WILL CROSS
THE PHILLY METRO AREA BETWEEN 8 AND 9 PM. MOSTLY MVFR CONDITIONS
AHEAD OF THE FRONT IN SCATTERED SHOWERS COULD BE SOME ISOLATED
CONVECTION IN THE FRONTAL ZONE DROPPING CONDITIONS BRIEFLY TO IFR.
ONCE THE FRONT MOVES OFF TO THE EAST, SHOWERS WILL TAPER OFF AND VFR
CONDITIONS WILL RETURN WITHIN AN HOUR OR TWO. S TO SE WINDS WILL
GUST TO AROUND 35 KT PRIOR TO THE FRONTAL PASSAGE. THE WINDS WILL
SHIFT TO SW AND THEN W OR WNW BEHIND THE FRONT WITH THE GUSTINESS
DROPPING OFF QUICKLY. SKIES WILL CLEAR LATER TONIGHT AND ONLY A
FEW TO SCT FAIR WEATHER CU ARE EXPECTED SUN WITH GOOD VSBY.

OUTLOOK...VFR CONDITIONS ARE EXPECTED THROUGH MUCH OF THE UPCOMING
WEEK. A SECONDARY COLD FRONT WILL CROSS THE AREA SUNDAY NIGHT.
HIGH PRESSURE WILL THEN TAKE OVER AND DOMINATE THE WEATHER PATTERN
FOR THE REST OF THE WEEK.

&&

.MARINE...
A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT FOR ALL THE AREA WATERS
THROUGH THE EVENING HOURS AS A COLD FRONT APPROACHES FROM THE WEST.
COULD BE A FEW GUSTS TO AROUND 35 KT UNTIL THE FRONT CROSSES THIS
EVENING, BUT WILL NOT ISSUE A GALE WARNING AT THIS TIME. WINDS WILL
GO FROM S AND SE AHEAD OF THE FRONT TO SW AND THEN W OR WNW BEHIND
TO FRONT. SPEEDS WILL GRADUALLY DIMINISH LATER TONIGHT. WILL DROP
THE SMALL CRAFT ADVISORY ON THE UPPER DEL BAY AT MIDNIGHT AND ON THE
LOWER BAY AT 6 AM SUNDAY. WILL CONTINUE THE ADVISORY ON THE OCEAN
WATERS UNTIL 4 PM SUNDAY AFTERNOON SINCE SEAS WILL BE SLOW TO
SUBSIDE. A SECONDARY COLD FRONT WILL CROSS THE AREA SUNDAY NIGHT.
HIGH PRESSURE WILL THEN PUSH IN FROM THE WEST BRINGING RELATIVELY
TRANQUIL CONDITIONS FOR MUCH OF THE UPCOMING WEEK.

&&

.TIDES/COASTAL FLOODING...
THE COASTAL FLOOD ADVISORY HAS BEEN CANCELLED FOR OUR SIDE OF THE
CHESAPEAKE BAY. CURRENT TIDAL DEPARTURES ARE AVERAGING AROUND 1 FT
ABOVE NORMAL IN THE BAY, BUT FLOODING IS NO LONGER EXPECTED.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT SUNDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ430.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ431.

&&

SYNOPSIS...OHARA
NEAR TERM...OHARA
SHORT TERM...OHARA
LONG TERM...OHARA
AVIATION...RPW
MARINE...RPW
TIDES/COASTAL FLOODING...RPW
Hazardous weather outlook, Oct 25, 3:03 PM EDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
303 PM EDT SAT OCT 25 2008

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-261915-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
303 PM EDT SAT OCT 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS ALONG WITH ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH THE
EVENING. THE RAINS WILL BE HEAVY AT TIMES AND WINDS GUSTS UP TO 40
MPH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-261915-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
303 PM EDT SAT OCT 25 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

GUSTY WINDS ASSOCIATED WITH AN APPROACHING FRONT WILL CONTINUE FOR
THE REST OF THE AFTERNOON AND THE EVENING. SHOWERS AND ISOLATED
THUNDERSTORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-261915-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
303 PM EDT SAT OCT 25 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

GUSTY WINDS ASSOCIATED WITH AN APPROACHING FRONT WILL CONTINUE FOR
THE REST OF THE AFTERNOON AND THE EVENING. SHOWERS AND ISOLATED
THUNDERSTORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ431-261915-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
303 PM EDT SAT OCT 25 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

GUSTY WINDS ASSOCIATED WITH AN APPROACHING FRONT WILL CONTINUE FOR
THE REST OF THE AFTERNOON AND THE EVENING. SHOWERS AND ISOLATED
THUNDERSTORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Oct 25, 2:38 PM EDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
238 PM EDT SAT OCT 25 2008

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-
055-060>062-067>071-252130-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
238 PM EDT SAT OCT 25 2008

...GUSTY WINDS THIS AFTERNOON INTO THIS EVENING...

A STRONG COLD FRONT WILL APPROACH SLOWLY FROM THE WEST DURING THE
BALANCE OF THIS AFTERNOON AND THE EARLY EVENING HOURS. A SOUTH TO
SOUTHEAST WIND HAS DEVELOPED OUT AHEAD OF THE COLD FRONT. WIND
SPEEDS WILL CONTINUE TO RANGE MAINLY FROM 15 TO 20 MPH, WITH
GUSTS UP TO 30 TO 40 MPH.

THE GUSTY WINDS MAY BRING DOWN A FEW TREE LIMBS AND UTILITY WIRES.
IF YOU WILL BE VENTURING OUTDOORS DURING THE AFTERNOON OR EARLY
EVENING, REMAIN ALERT.

ONCE THE COLD FRONT PASSES THIS EVENING, WIND SPEEDS ARE FORECAST
TO DIMINISH.

IOVINO
Special weather statement, Oct 25, 4:32 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
432 PM EDT SAT OCT 25 2008

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-
055-060>062-067>071-252215-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
432 PM EDT SAT OCT 25 2008

...GUSTY WINDS INTO THIS EVENING...

AT 430 PM, A STRONG COLD FRONT EXTENDED FROM NEAR HAZLETON TO
LANCASTER IN PENNSYLVANIA, AND IT CONTINUED SOUTHWARD TO THE
NATIONS CAPITAL. THE FRONT WILL CONTINUE TO MOVE TO THE EAST,
REACHING FLEMINGTON, NEW JERSEY, PHILADELPHIA AND DOVER, DELAWARE
AROUND 800 PM. THE FRONT SHOULD THEN PASS OFF THE NEW JERSEY COAST
AROUND 1100 PM.

THERE IS A LINE OF MODERATE TO HEAVY RAIN SHOWERS ALONG THE COLD
FRONT, AS WELL AS ISOLATED THUNDERSTORMS.

ALSO, THERE IS A SOUTH TO SOUTHEAST WIND OUT AHEAD OF THE COLD
FRONT WITH WIND SPEEDS RANGING MAINLY FROM 15 TO 20 MPH. THE WIND
IS GUSTING UP TO 30 TO 40 MPH.

THE GUSTY WINDS OUT AHEAD OF THE COLD FRONT MAY BRING DOWN A FEW
TREE LIMBS AND UTILITY WIRES. IF YOU WILL BE VENTURING OUTDOORS THIS
EVENING, REMAIN ALERT.

ONCE THE COLD FRONT PASSES, WIND SPEEDS ARE FORECAST TO DIMINISH.

IOVINO
Special weather statement, Oct 25, 5:30 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
530 PM EDT SAT OCT 25 2008

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-
055-060>062-067>071-252300-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
530 PM EDT SAT OCT 25 2008

...GUSTY WINDS INTO THIS EVENING...

AT 530 PM, A STRONG COLD FRONT EXTENDED FROM NEAR LEHIGHTON TO
KUTZTOWN TO MORGANTOWN IN PENNSYLVANIA, AND IT CONTINUED SOUTHWARD
TO THE UPPER PART OF CHESAPEAKE BAY. THE FRONT WILL CONTINUE TO
MOVE TO THE EAST, REACHING FLEMINGTON, NEW JERSEY, PHILADELPHIA
AND DOVER, DELAWARE AROUND 800 PM. THE FRONT SHOULD THEN PASS OFF
THE NEW JERSEY COAST AROUND 1100 PM.

THERE IS A LINE OF MODERATE TO HEAVY RAIN SHOWERS ALONG THE COLD
FRONT, AS WELL AS ISOLATED THUNDERSTORMS.

ALSO, THERE IS A SOUTH TO SOUTHEAST WIND OUT AHEAD OF THE COLD
FRONT WITH WIND SPEEDS RANGING MAINLY FROM 15 TO 20 MPH. THE WIND
IS GUSTING UP TO 30 TO 40 MPH.

THE GUSTY WINDS OUT AHEAD OF THE COLD FRONT MAY BRING DOWN A FEW
TREE LIMBS AND UTILITY WIRES. IF YOU WILL BE VENTURING OUTDOORS THIS
EVENING, REMAIN ALERT.

ONCE THE COLD FRONT PASSES, WIND SPEEDS ARE FORECAST TO DIMINISH.

IOVINO
Special weather statement, Oct 25, 6:34 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
634 PM EDT SAT OCT 25 2008

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ055-
061-062-067>071-260000-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-MONROE-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...STROUDSBURG...
ALLENTOWN...BETHLEHEM...WEST CHESTER...NORRISTOWN...DOYLESTOWN...
MEDIA...PHILADELPHIA
634 PM EDT SAT OCT 25 2008

...GUSTY WINDS THIS EVENING...

AT 630 PM, A STRONG COLD FRONT EXTENDED FROM BETHLEHEM TO WEST
CHESTER IN PENNSYLVANIA, AND IT CONTINUED SOUTHWARD TO NEAR
MIDDLETOWN IN DELAWARE AND CENTREVILLE IN MARYLAND. THE FRONT
WILL CONTINUE TO MOVE TO THE EAST, REACHING NEW BRUNSWICK,
CHATSWORTH AND CAPE MAY IN NEW JERSEY, AS WELL AS THE DELAWARE
COAST, BY AROUND 900 PM. THE FRONT SHOULD PASS OFF THE NORTHERN
NEW JERSEY COAST BY 1100 PM.

THERE IS A LINE OF MODERATE TO HEAVY RAIN SHOWERS ALONG THE COLD
FRONT, AS WELL AS ISOLATED THUNDERSTORMS.

ALSO, THERE IS A SOUTH TO SOUTHEAST WIND OUT AHEAD OF THE COLD
FRONT WITH WIND SPEEDS RANGING MAINLY FROM 15 TO 20 MPH. THE WIND
IS GUSTING UP TO 30 TO 40 MPH.

THE GUSTY WINDS OUT AHEAD OF THE COLD FRONT MAY BRING DOWN A FEW
TREE LIMBS AND UTILITY WIRES. IF YOU WILL BE VENTURING OUTDOORS THIS
EVENING, REMAIN ALERT.

ONCE THE COLD FRONT PASSES, WIND SPEEDS ARE FORECAST TO DIMINISH,
AND THE RAIN SHOWER ACTIVITY SHOULD GRADUALLY DECREASE.

IOVINO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 7:28 PM EDTSpecial Marine WarningPHI92 min
Oct 25, 7:33 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Cumberland, Gloucester, Salem42 min

Nearby

Special Marine Warnings in New Jersey, 2008Every special marine warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.